Alert archive / New Mexico / River Flood Warnings in 2008
River Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this river flood warning at Jan 28, 2008, 7:59 PM MST for Grant County, New Mexico. It took effect at Jan 29, 2008, 2:58 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 7:59 PM MST (02:59 UTC)
- In effect from
- Jan 29, 2008, 2:58 AM MST
- Expired
- Jan 29, 2008, 9:45 AM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gila River near Redrock (RGRN5). The gauge peaked at 15.41 ft at Jan 29, 2008, 4:00 AM MST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09431500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this river flood warning went out at Jan 28, 2:36 PM MST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 28, 2:36 PM MST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
236 PM MST MON JAN 28 2008
.SYNOPSIS...
AN UPPER LEVEL TROUGH THAT BROUGHT RAIN TO THE AREA YESTERDAY
THROUGH TODAY WILL MOVE OUT INTO THE PLAINS TONIGHT. STRONG
WINDS WILL CONTINUE ACROSS MUCH OF THE AREA INTO EARLY TONIGHT
BEHIND THAT TROUGH...AND WILL LIKELY BE BREEZY INTO TUESDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SACRAMENTO
MOUNTAINS TONIGHT WITH A WIND ADVISORY FOR THE REST OF THE AREA.
&&
.DISCUSSION...
VERY LITTLE CHANGE FROM PREVIOUS PACKAGE. MADE MINOR CHANGES TO
MAX/MIN TEMPS NEXT COUPLE OF DAYS AND INCREASED POPS SLIGHTLY FOR
WEDNESDAY NIGHT INTO THURSDAY. NOW THAT WE HAVE A FAIRLY ACTIVE
PATTERN WITH LITTLE SUBTROPICAL INFLUENCE...THE MODELS ARE IN MORE
AGREEMENT AND HAVE MORE RUN TO RUN CONSISTENCY. ONE TROUGH EXITS
THE AREA TONIGHT...THEN THE NEXT UPPER LEVEL SYSTEM WILL PASS BY
TO THE NORTH WEDNESDAY NIGHT INTO THURSDAY...BRINGING A SLIGHT
CHANCE OF RAIN AND SNOW SHOWERS ALONG WITH BREEZY TO PERHAPS WINDY
CONDITIONS. TEMPERATURES NEAR NORMAL TUESDAY AND WEDNESDAY...THEN
A LITTLE BELOW NORMAL BEHIND THE NEXT SYSTEM THURSDAY. DRY WITH
NEAR NORMAL TEMPERATURES FRIDAY AND SATURDAY...THEN YET ANOTHER
UPPER LEVEL SYSTEM WILL BRING THE CHANCE OF SHOWERS AGAIN SUNDAY
AND MONDAY.
&&
.AVIATION...VALID 28/00Z-29/00Z
STRONG WEST TO SOUTHWEST WINDS WILL GENERATE MODERATE TO STRONG
MECHANICAL TURBULENCE...ESPECIALLY DOWNSTREAM OF LOCAL MOUNTAINS.
ALTHOUGH WINDS IN GENERAL WILL BEGIN TO DIMINISH AFTER
SUNSET...SUSTAINED WINDS OF UP TO 20KTS...AND HIGHER DOWNSTREAM OF
AREA MOUNTAINS...WILL LIKELY CONTINUE THROUGH AT LEAST 29/12Z.
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 40 58 34 60 35 / 0 0 0 0 10
SIERRA BLANCA TX 40 56 38 58 33 / 0 0 0 0 10
LAS CRUCES 39 57 32 59 32 / 0 0 0 0 10
ALAMOGORDO 35 55 31 57 27 / 0 0 0 0 10
CLOUDCROFT 20 42 25 44 10 / 0 0 0 0 20
TRUTH OR CONSEQUENCES 36 55 31 57 27 / 0 0 0 10 20
SILVER CITY 27 51 26 54 21 / 0 0 0 10 20
DEMING 36 57 32 59 30 / 0 0 0 0 10
LORDSBURG 36 58 29 60 27 / 0 0 0 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ022>024-030>032.
HIGH WIND WARNING UNTIL 9 PM MST THIS EVENING FOR NMZ025.
TX...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR TXZ055-056.
&&
21/24Hazardous weather outlook, Jan 28, 5:53 AM MST, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 553 AM MST MON JAN 28 2008 NMZ022>025-030>032-TXZ055-056-291300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 553 AM MST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SURFACE WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA. WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE LOW LANDS OF THE AREA THIS AFTERNOON. WINDS WILL BE STRONGER IN THE SACRAMENTO MOUNTAINS WITH 35 TO 45 MPH WINDS WITH GUSTS TO NEAR 60 MPH POSSIBLE. THE WINDS WILL BE VERY SLOW TO WEAKEN DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY WINDS WILL RETURN ON WEDNESDAY AND THURSDAY AND AGAIN ON SUNDAY AS WE CONTINUE TO SEE A PARADE OF UPPER LEVEL STORM SYSTEM MOVE ACROSS NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 7:59 PM MST | River Flood Warning | EPZ | 7 hr | |
| Jan 28, 7:59 PM MST | River Flood Warning | EPZ | Hidalgo | 24 hr |
| Jan 29, 1:58 PM MST | Wind Advisory | EPZ | 37 hr |
Nearby
River Flood Warnings in New Mexico, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.